Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 7, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 10, 2022, 2:24 AM PDT for Modoc County, California; 5 counties in Nevada. It took effect at Apr 11, 2022, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 2:24 AM PDT (09:24 UTC)
- In effect from
- Apr 11, 2022, 5:00 AM PDT
- Expired
- Apr 11, 2022, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 38 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4499 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS75 KREV 100924 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 224 AM PDT Sun Apr 10 2022 NVZ003-120000- /O.UPG.KREV.HW.A.0002.220411T1700Z-220412T0300Z/ /O.NEW.KREV.HW.W.0002.220411T1500Z-220412T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 224 AM PDT Sun Apr 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY... * WHAT...West to southwest winds 20 to 35 mph with gusts up to 60 mph. Gusts of 60 to 80 mph possible in the foothills and wind prone locations along Highway 395 and Interstate 580. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 8 AM to 8 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-120000- /O.UPG.KREV.HW.A.0002.220411T2000Z-220412T0600Z/ /O.NEW.KREV.HW.W.0002.220411T1800Z-220412T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 224 AM PDT Sun Apr 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...West to southwest winds 20 to 35 mph with gusts up to 60 mph and Sierra ridge gusts near and above 100 mph. Gusts of 60 to 80 mph possible in wind prone locations along Highway 395. * WHERE...Mono County. * WHEN...From 11 AM to 11 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ001-120000- /O.UPG.KREV.HW.A.0002.220411T2000Z-220412T0600Z/ /O.NEW.KREV.WI.Y.0007.220411T1800Z-220412T0300Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 224 AM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 35 mph with gusts up to 60 mph. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will likely be an issue for areas along US-95. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/orcandles in the event of a power outage. && $$ CAZ070-NVZ005-120000- /O.NEW.KREV.WI.Y.0007.220411T1200Z-220412T0300Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 224 AM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Localized wind gusts near Cedarville may approach 70 mph early Monday for a couple of hours. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 5 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/orcandles in the event of a power outage. && $$ NVZ004-120000- /O.NEW.KREV.WI.Y.0007.220411T1800Z-220412T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 224 AM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be an issue for areas along I-80 between Fernley and Winnemucca, US-50 from Dayton/Stagecoach through Churchill County and US-95 in Pershing and Churchill counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/orcandles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
3 follow-up statements
494 WWUS75 KREV 102050 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 150 PM PDT Sun Apr 10 2022 NVZ003-120300- /O.CON.KREV.HW.W.0002.220411T1500Z-220412T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 150 PM PDT Sun Apr 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY... * WHAT...West to southwest winds 20 to 35 mph with gusts up to 60 mph. Gusts of 60 to 80 mph possible in the foothills and wind prone locations along Highway 395 and Interstate 580. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 8 AM to 8 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-120600- /O.CON.KREV.HW.W.0002.220411T1800Z-220412T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 150 PM PDT Sun Apr 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...West to southwest winds 20 to 35 mph with gusts up to 60 mph and Sierra ridge gusts near and above 100 mph. Gusts of 60 to 80 mph possible in wind prone locations along Highway 395. * WHERE...Mono County. * WHEN...From 11 AM to 11 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-120300- /O.CON.KREV.WI.Y.0007.220411T1200Z-220412T0300Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 150 PM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Localized wind gusts near Cedarville may approach 70 mph early Monday for a couple of hours. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 5 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ001-004-120300- /O.CON.KREV.WI.Y.0007.220411T1800Z-220412T0300Z/ Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 150 PM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Western Nevada Basin and Range including Pyramid Lake and Mineral and Southern Lyon Counties. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust will be an issue for areas along I-80 between Fernley and Winnemucca, US-50 from Dayton/Stagecoach through Churchill county, and US-95 in Pershing and Churchill counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
145 WWUS75 KREV 110037 AAA NPWREV URGENT - WEATHER MESSAGE...UPDATED National Weather Service Reno NV 537 PM PDT Sun Apr 10 2022 NVZ003-120300- /O.CON.KREV.HW.W.0002.220411T1500Z-220412T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 537 PM PDT Sun Apr 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 60 mph. Gusts of 60 to 80 mph possible in the foothills and wind prone locations along Highway 395 and Interstate 580. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 8 AM to 8 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-120300- /O.CON.KREV.HW.W.0002.220411T1800Z-220412T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 537 PM PDT Sun Apr 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... * WHAT...West to southwest winds 25 to 35 mph with gusts up to 60 mph. Gusts of 60 to 80 mph are possible in wind prone locations along Highway 395. Sierra ridges may see gust in excess of 100 mph. * WHERE...Mono County. * WHEN...From 11 AM to 11 PM PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-120300- /O.CON.KREV.WI.Y.0007.220411T1200Z-220412T0300Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 537 PM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Localized wind gusts near Cedarville may approach 70 mph early Monday for a couple of hours. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 5 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ001-004-120300- /O.CON.KREV.WI.Y.0007.220411T1800Z-220412T0300Z/ Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 537 PM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... * WHAT...West winds 20 to 35 mph with gusts up to 60 mph expected. Choppy boating conditions on Pyramid Lake with waves increasing to 2 to 5 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake and Mineral and Southern Lyon Counties. * WHEN...From 11 AM to 8 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small vessels will be prone to capsizing on area lakes. * ADDITIONAL DETAILS...Areas of blowing dust will be an issue for areas along I-80 between Fernley and Winnemucca, US-50 from Dayton/Stagecoach through Churchill county, and US-95 in Pershing and Churchill counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. Consider postponing trips out on area lakes until winds subside. && $$ For more information from the National Weather Service visit http://weather.gov/rev
066 WWUS75 KREV 120305 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 805 PM PDT Mon Apr 11 2022 CAZ073-120415- /O.CAN.KREV.HW.W.0002.000000T0000Z-220412T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 805 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING IS CANCELLED... Wind observations have continued to trend downward across Mono county and the threat of high winds has greatly diminished. Therefore, the high wind warning has been canceled. $$ NVZ003-120415- /O.EXP.KREV.HW.W.0002.000000T0000Z-220412T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 805 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds continue to diminish this evening and the high wind warning has been allowed to expire. $$ CAZ070-NVZ001-004-005-120415- /O.EXP.KREV.WI.Y.0007.000000T0000Z-220412T0300Z/ Surprise Valley California-Mineral and Southern Lyon Counties- Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 805 PM PDT Mon Apr 11 2022 ...WIND ADVISORY HAS EXPIRED... Winds continue to diminish this evening and no longer pose major a threat. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 9, 1:23 PM PDT, 13 hours 1 minute earlier.
Area forecast discussion, Apr 9, 1:23 PM PDT, 13 hours 1 minute before
Area Forecast Discussion
National Weather Service Reno NV
123 PM PDT Sat Apr 9 2022
.SYNOPSIS...
Cooler and breezy conditions continue for the rest of the weekend.
This will be followed by a potent late season winter storm that
could bring strong and potentially damaging winds on Monday. Snow
may impact travel across the Sierra passes Monday into Monday
evening. Much cooler weather persists for most of next week with
below freezing temperatures by Monday night.
&&
.SHORT TERM...Today through Sunday Evening...
For Saturday, clear skies and northerly breezes dominate, bringing
temperatures more toward average (upper 60s for valleys, upper 50s
to low 60s for Sierra locales) for early April. Sierra ridges will
see gusts 25-30 mph today, with valleys seeing occasional gusts 15-
20 mph for the afternoon. Lake Tahoe and Pyramid Lake could see
choppy conditions through the day on Saturday as the winds aloft mix
down to the lake surface.
Sunday will feel cooler yet, with lighter northerly breezes during
the day that turn westerly late afternoon as the next system
approaches Sunday night. Daytime highs will be held down in the
upper 50s near 60 in the lower valleys, as clouds are on the
increase, and working to keep the temperatures lower during
afternoon heating. Sierra valleys will struggle to achieve 40s to
low 50s. Wind speeds will start to amplify along the Sierra crest
overnight Sunday into Monday, when gusts could approach 80+ mph
prior to daybreak for wind prone ridges. NE California and NW Nevada
locations will see snow beginning as early as Sunday night, although
accumulations look to be light initially. The changes felt as a
result of this low pressure will be a bit of a shock to all of our
systems, so consider protection from the elements for sensitive
vegetation, pets, and vulnerable populations.
This weekend's weather provides an excellent opportunity to prepare
for what lurks over our horizon to start next week. It will feel
relatively tranquil in comparison to what we have approaching for
Monday. A rather brisk system will send temperatures tumbling, bring
high winds, and give us an overall, 'what just happened' sentiment
to the area weather outlook. -HRICH
.LONG TERM...Monday to next weekend...
Potent Late Season Winter Storm Monday...
Quick moving but hard hitting winter storm will move through the
region Monday. Winds will be the biggest impact but rain and
snow also add to the travel troubles Monday. There is a 10-20%
chance of thunderstorms as well due to the strength of the
system.
Winds are going to be a problem. Peak gusts Monday will exceed 100
mph over the Sierra ridges with 40-60 mph gusts across much of
western NV and the eastern Sierra. Wind prone locations along
US-395 and I-580 from Reno southward to the eastern Sierra and
across could be as high as 60-80 mph (60-70% chance). Not a good
day for ground/air travel and outdoor recreation. Blowing dust
may also impact travel along I-80 between Fernley and Winnemucca,
US-50 from Dayton/Stagecoach through Churchill County and, US-95
in Pershing, Churchill and Mineral Counties.
Snow totals could be impressive for April, but the fast moving
nature and snow occurring during the day light hours may limit
road impacts to near and above 6000-7000 feet. However high
snowfall intensities are possible with the strong forcing
mechanisms and convective instability, opening the door to rapid
accumulations on roads Monday AM. Best to be prepared for a long
and snowy/windy commute over the Sierra passes Monday. Latest
ensemble probabilities highlight a 50-60% chance for more than 12
inches of snow along the Sierra Crest from Yuba Pass to Sonora
Pass. For the Tahoe communities, snow probabilities favor 4-8
inches with (30-40% chance of totals of 8-12 inches) though most
may only stick to elevated or non-paved surfaces. Snow totals drop
off for the eastern Sierra with simulations favoring totals of
4-8 inches along the crest and less than 4 inches below 7000 feet.
For the lower elevation communities, best chance for accumulation
snow is for Lassen, Plumas, the Surprise valley, and far northern
Washoe counties. Timing here favors an early Monday morning snow
event with 60-70% chance of 2-4 inches of snow with locally higher
totals near 6 inches below 5000-6000 feet. The western NV
communities above 5000 feet including some foothills areas around
Reno may see snow with light accumulations up to 2 inches.
Active pattern into mid-week...
In the wake of the winter storm, temperatures will feel wintry
with highs in the 30s and 40s Tuesday. Main concern here is the
hard freeze potential Tuesday AM even in the Reno urban core as
overnight lows drops into the teens and 20s, perhaps a few Sierra
valleys in the single digits. Active irrigation systems will need
to be protected. Another winter-like system should move into the
region Wednesday night and Thursday with breezy winds, mountain
snow, lower elevation rain/snow and afternoon temperatures no
higher than the 40s and 50s. Conditions should return to spring
for the weekend with dry conditions and highs climbing back into
the 50s and 60s. Brong
&&
.AVIATION...
VFR conditions continue through the day Saturday, although gusts 20-
25 kts will be present through 01Z for most terminals. The exception
will be KMMH, with some LLWS setting up along the lee of the central
Sierra with gusts persisting 25-30 mph possible at times. The wind
gusts persist until early Sunday, when winds will become governed by
diurnal zephyr wind patterns with overall lighter wind speeds, and
less turbulence. Conditions will begin to decline Sunday overnight
into Monday.
Monday ushers in a weather whiplash, with winter conditions
returning to the area. This will bring snow chances to valley floors
(50% chance of accumulating snow), along with strong winds and
lowered VIS/CIG. A High Wind Watch has been posted along the eastern
Sierra into western Nevada. Current NBM guidance offers greater than
a 60% chance of winds exceeding 75 mph for the KMMH terminal, while
the crest chances are >90% for those wind speeds. -HRICH
&&
.REV Watches/Warnings/Advisories...
NV...High Wind Watch from Monday afternoon through Monday evening
NVZ001.
Winter Weather Advisory from 5 AM to 8 PM PDT Monday NVZ002.
High Wind Watch from Monday morning through Monday evening
NVZ003.
CA...Winter Weather Advisory from 5 AM to 8 PM PDT Monday CAZ071.
High Wind Watch from Monday afternoon through Monday evening
CAZ073.
Winter Weather Advisory from 5 AM to 8 PM PDT Monday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:24 AM PDT | High Wind Warning | REV | Mono | 42 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.